I am a 55 year old woman, no children,married, happy and VERY active. I have been diagnosed with atrial fib/atrial flutter. I had an atrial ablation in 2008 which did not resolve my problem. In the past few months I have had several episodes of afib/flutter lasting from 10 hours to 6 weeks. I currently have a heart rate of 130 to 140 consistently and feel pretty crummy. My cardiologist just keeps changing med with no relief. Currently taking Lisinopril, Digoxin and Multaq. He has referred me for another ablation at Baylor Hospital/Dallas.
I can immediately feel when my heart goes "out of rhythm" or "crazy". Almost always I am asleep when this happens. I also have severe hot flashes every 45 minutes (I have for 14 years with no relief from any medication so now I take nothing.) My question is , Is it possible that my hormones/hot flashes could trigger episodes of afib/flutter. When a hot flash comes on, it is almost like a panic attack. I do sweat profusely. Needless to say, I don't sleep very well. I had a sleep study done and I wake up 15 times a night or so, mainly with hot flashes. The sleep study also revealed that I did have a couple of short episodes of sleep apnea.
I have not been diagnosed with afib, but I'm pretty sure I have had a couple of hits of it. I will feel my heart go out of rhythm and then a horrible hot flash. Most of the hot flashes I get make me extrememly nauseous and like I'm going to pass out. I also sweat profusely. Sometimes I get the flash without feeling my heart, but the symptoms are the same. It feels like 'm having a panic attack. My scariest heart episodes have woken me from my sleep. I can't say for sure if hormones affect the heart, but from my experience I would say yes. I don't sleep very well either. I wake up gasping at times, but they won't do a sleep study because they say it's my GERD. I would love for doctors to start listening and understand that we know our bodies better than they do.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.